Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS New Orleans, LA

April 8, 2006Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 8, 2006, 2:52 AM CDT for Wilkinson County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2006, 2:52 AM CDT (07:52 UTC)
Expired
Apr 8, 2006, 3:15 AM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 824 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
824 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 080751
SVRLIX
MSC157-080815-
/O.NEW.KLIX.SV.W.0021.060408T0752Z-060408T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
252 AM CDT SAT APR 8 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 315 AM CDT

* AT 249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DOLOROSA...OR ABOUT 19 MILES SOUTH OF NATCHEZ...AND MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WILKINSON COUNTY AT 310 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3129 9147 3117 9147 3115 9108 3133 9108
      3136 9131

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:48 PM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 7, 9:48 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
948 PM CDT FRI APR 7 2006

.UPDATE...

THE ZONES WERE UPDATED TO LESSEN THE CHANCES FOR PRECIP ACROSS THE
AREA. MOST OF THE PRECIP LOOKS TO REMAIN NORTH OF OUR PCWA.
ALSO...WINDS WERE INCREASED ACROSS THE NEW ORLEANS AREA FOR
TOMORROW NIGHT. FOR THE COASTAL WATERS...THE THE SMALL CRAFT
ADVISORY IS EXPECTED TO CONTINUE THROUGH TONIGHT...THEN WINDS
SHOULD WEAKEN TOMORROW MORNING...WITH CONDITIONS INCREASING BACK
TO SMALL CRAFT ADVISORY CRITERIA TOMORROW NIGHT.

&&

.PREV DISCUSSION... (ISSUED 333 PM CDT FRI APR 7 2006)

DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED A 997MB LOW OVER WEST MISSOURI AND 1015MB
RIDGE OF HIGH PRESSURE OF FLORIDA. AS A RESULT....A TIGHT PRESSURE
GRADIENT OF 9MB EXISTED FROM SHV TO MOB YIELDING SURFACE WIND SPEEDS OF
15 TO 20 MPH WITH GUSTS UP TO 25 MPH OVER FORECAST AREA THIS AFTERNOON.
IN ADDITION...COLD FRONT EXTENDED FROM THE LOW INTO OKLAHOMA TO THE TEXAS
PANHANDLE. ISOTACH ANALYSIS SHOWED A 100 TO 110 JET MAX AT THE BASE TO THE
FRONT OF THE TROUGH OR FROM THE NORTH CENTRAL TEXAS TO SOUTHERN OHIO. 5H TEMP
WAS QUITE WARM FROM -13 OVER NORTHWEST ZONES TO -11C ACROSS COASTAL SECTIONS.
18Z SOUNDING SHOWED A PW VALUE AROUND 1.1 INCH...CAPE VALUE OF 1728 J/KG...
HELICITY 0-3KM NEAR 100 M2/S2 AND WET-BULB ZERO AROUND 9300FT. WARM LAYER
AT 875MB WILL INHIBIT CONVECTION THIS AFTERNOON. HOWEVER...THIS EVENING FORCING
AHEAD OF THE SURFACE FRONT AND MOISTURE LOADING WITH PW VALUE INCREASING UP TO
1.5 TO 1.7 INCHES WILL OVERCOME THIS WARM LAYER AND PRODUCE STRONG CONVECTION
ESPECIALLY NORTH ZONES. MESOETA SHOWED THE BOUNDARY LAYER HELICITY INCREASING UP
TO 300 M2/S2 FROM 00Z SAT TO 12Z AND WET BULB INCREASES UP TO 11KFT ALONG THE
FRONT. VORT MAX SWING A LITTLE FARTHER SOUTH COMPARED TO PREV SYSTEM. TO THE NORTH
CONVECTION MAY START OUT AS A SINGULAR CELLS BUT EVOLVE INTO LINE WITH A
FEW STORMS PRODUCING DAMAGING WINDS TONIGHT MAINLY FOR NORTH ZONES. COLD AIR
ADVECTION WILL OCCUR UNTIL SATURDAY AND PERSIST THROUGH THE WEEKEND. AN INCREASE
IN THICKNESS VALUES WILL NOT OCCUR UNTIL MONDAY NIGHT AS THE HIGH MOVE TO THE
EASTERN SEABOARD. UPPER LEVEL RIDGE WILL TRY TO REDEVELOP FROM SOUTH TEXAS
TO THE MID MISSISSIPPI VALLEY THROUGH NEXT WEEK...IN OTHER WORDS...DRY SATURDAY
THROUGH NEXT THURSDAY.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

&&

25
Hazardous weather outlook, Apr 7, 6:30 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT FRI APR 7 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081300-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
630 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND AHEAD OF A
COLD FRONT THAT IS EXPECTED TO SWEEP THROUGH THE OUTLOOK AREA LATE
TONIGHT. A FEW STORMS MAY BE STRONG TO SEVERE WITH THE POTENTIAL FOR
DAMAGING WINDS MAINLY ACROSS EXTREME SOUTH MISSISSIPPI AND EAST-
CENTRAL LOUISIANA. PEOPLE IN DAMAGED OR TEMPORARY HOUSING SHOULD TAKE
EXTRA PRECAUTIONS TONIGHT AND BE ALERT FOR WATCHES AND WARNINGS THAT
MAY BE ISSUED FOR THEIR AREAS. AWNINGS ON TRAILERS SHOULD BE
RETRACTED AND OUTDOOR ITEMS SHOULD BE SECURED.

.MARINE HAZARDS...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS OUT
60 NAUTICAL MILES. SOUTH WINDS ARE EXPECTED TO INCREASE TO AROUND 20
TO 25 KNOTS WITH BUILDING SEAS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING MAINLY ACROSS
THE MISSISSIPPI GULF COAST AND ADJACENT COASTAL WATERS AS THE COLD
FRONT MOVES THROUGH THE EASTERN HALF OF THE OUTLOOK AREA. AN ISOLATED
STRONG STORM IS POSSIBLE EARLY SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN SATURDAY NIGHT
AND EARLY SUNDAY ACROSS THE GULF COASTAL WATERS AND TIDAL LAKES AS
OFFSHORE FLOW INCREASES IN THE WAKE OF THE COLD FRONT.

DRY CONDITIONS ARE ALSO EXPECTED TO RETURN LATE SATURDAY THROUGH
WEDNESDAY...THEREBY MAINTAINING A HIGH WILDFIRE RISK.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY AFTERNOON
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED FOR TONIGHT.

In the hours before

Special weather statement, Apr 8, 2:26 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 AM CDT SAT APR 8 2006

LAZ034>036-MSZ068-069-080830-
AMITE-EAST FELICIANA-POINTE COUPEE-WEST FELICIANA-WILKINSON-
226 AM CDT SAT APR 8 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO WILKINSON AND AMITE
COUNTIES IN SOUTHWEST MISSISSIPPI AND POINTE COUPEE...WEST
FELICIANA...AND EAST FELICIANA PARISHES IN EAST CENTRAL LOUISIANA...

AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR NATCHEZ IN
SOUTHWEST MISSISSIPPI TO NEAR LAFAYETTE IN LOUISIANA.  THIS LINE OF
THUNDERSTORMS IS MOVING TO THE EAST SOUTHEAST AT 40 MPH...AND WILL
AFFECT AREAS IN AND NEAR BATCHELOR...NEW ROADS...ST. FRANCISVILLE...
JACKSON...CLINTON...WOODVILLE...FORT ADAMS...GLOSTER...AND LIBERTY
THROUGH 330 AM CDT.  THIS LINE OF THUNDERSTORMS IS CAPABLE OF
PRODUCING PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING TO 45 MPH.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS AND UPDATES.

32

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.